ISSN:
 1941-4889

eISSN:
 1941-4897

All Issues

Volume 10, 2018

Volume 9, 2017

Volume 8, 2016

Volume 7, 2015

Volume 6, 2014

Volume 5, 2013

Volume 4, 2012

Volume 3, 2011

Volume 2, 2010

Volume 1, 2009

Journal of Geometric Mechanics

2010 , Volume 2 , Issue 4

Select all articles

Export/Reference:

Impulsive control of a symmetric ball rolling without sliding or spinning
Hernán Cendra, María Etchechoury and Sebastián J. Ferraro
2010, 2(4): 321-342 doi: 10.3934/jgm.2010.2.321 +[Abstract](576) +[PDF](649.7KB)
Abstract:
A ball having two of its three moments of inertia equal and whose center of mass coincides with its geometric center is called a symmetric ball. The free dynamics of a symmetric ball rolling without sliding or spinning on a horizontal plate has been studied in detail in a previous work by two of the authors, where it was shown that the equations of motion are equivalent to an ODE on the 3-manifold $S^2 \times S^1$. In this paper we present an approach to the impulsive control of the position and orientation of the ball and study the speed of convergence of the algorithm. As an example we apply this approach to the solutions of the isoparallel problem.
Variational integrators for discrete Lagrange problems
Pedro L. García, Antonio Fernández and César Rodrigo
2010, 2(4): 343-374 doi: 10.3934/jgm.2010.2.343 +[Abstract](670) +[PDF](600.0KB)
Abstract:
A discrete Lagrange problem is defined as a discrete Lagrangian system endowed with a constraint submanifold in the space of 1-jets of the discrete fibred manifold that configures the system. After defining the concepts of admissible section and infinitesimal admissible variation, the objective of these problems is to find admissible sections that are critical for the Lagrangian of the system with respect to the infinitesimal admissible variations. For admissible sections satisfying a certain regularity condition, we prove that critical sections are the solutions of an extended unconstrained discrete variational problem canonically associated to the problem of Lagrange (discrete Lagrange multiplier rule). Next, we define the concept of Cartan 1-form, establish a Noether theory for symmetries and introduce a notion of "constrained variational integrator" that we characterize through a Cartan equation ensuring its symplecticity. Under a certain regularity condition of the problem of Lagrange, we prove the existence and uniqueness of this kind of integrators in the neighborhood of a critical section, showing then that such integrators can be constructed from a generating function of the second class in the sense of symplectic geometry. Finally, the whole theory is illustrated with three elementary examples.
Lagrangian and Hamiltonian formalism in Field Theory: A simple model
Katarzyna Grabowska
2010, 2(4): 375-395 doi: 10.3934/jgm.2010.2.375 +[Abstract](593) +[PDF](422.6KB)
Abstract:
The static of smooth maps from the two-dimensional disc to a smooth manifold can be regarded as a simplified version of the Classical Field Theory. In this paper we construct the Tulczyjew triple for the problem and describe the Lagrangian and Hamiltonian formalism. We outline also natural generalizations of this approach to arbitrary dimensions.
Geometric Jacobian linearization and LQR theory
Andrew D. Lewis and David R. Tyner
2010, 2(4): 397-440 doi: 10.3934/jgm.2010.2.397 +[Abstract](705) +[PDF](634.7KB)
Abstract:
The procedure of linearizing a control-affine system along a non-trivial reference trajectory is studied from a differential geometric perspective. A coordinate-invariant setting for linearization is presented. With the linearization in hand, the controllability of the geometric linearization is characterized using an alternative version of the usual controllability test for time-varying linear systems. The various types of stability are defined using a metric on the fibers along the reference trajectory and Lyapunov's second method is recast for linear vector fields on tangent bundles. With the necessary background stated in a geometric framework, linear quadratic regulator theory is understood from the perspective of the Maximum Principle. Finally, the resulting feedback from solving the infinite time optimal control problem is shown to uniformly asymptotically stabilize the linearization using Lyapunov's second method.

2017  Impact Factor: 0.561

Editors

Referees

Librarians

Email Alert

[Back to Top]